Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 70, NWS Wilmington, OH

May 26, 2015Hardin County, Logan County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2015, 4:56 PM EDT for Hardin County, Logan County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2015, 4:56 PM EDT (20:56 UTC)
Expired
May 26, 2015, 5:45 PM EDT
In force
49 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hardin County, OH, Logan County, OH

The radar

The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:23 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:47 PM EDT, 9 minutes earlier.

Area forecast discussion, May 26, 4:47 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT TUE MAY 26 2015

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE OVER THE NEXT FEW
DAYS. MULTIPLE DISTURBANCES WILL BRING SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS TO THE REGION THROUGH THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN AN UNSTABLE AIRMASS
THIS AFTERNOON. THE MAIN SEVERE THREAT IS EXPECTED TO BE DAMAGING
WINDS. LOW LEVEL SHEAR IS NOT THAT IMPRESSIVE AND LCL HEIGHTS ARE
NOT VERY LOW. DUE TO THIS NOT EXPECTING MUCH OF A TORNADO THREAT.
FREEZING LEVELS ARE QUITE HIGH. ALTHOUGH SMALL HAIL WILL BE
POSSIBLE NOT EXPECTING MUCH IN THE WAY OF LARGE HAIL WITH THIS
SYSTEM. SEVERE THREAT WILL TAPER OFF LATER THIS EVENING HOWEVER
SOME RESIDUAL SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER INTO
THE OVERNIGHT HOURS. WENT CLOSE TO GUIDANCE FOR LOW TEMPERATURES
TONIGHT WITH LOWS IN THE MID 60S. GUSTY WINDS THROUGH THE EVENING
HOURS WILL DECREASE OVERNIGHT AS WELL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
DRY CONDITIONS ARE EXPECTED FOR THE START OF THE SHORT TERM. A
FRONTAL BOUNDARY WILL APPROACH THE AREA WEDNESDAY AFTERNOON. THIS
SYSTEM WILL WEAKEN WEDNESDAY EVENING AS IT CONTINUES TO MOVE
THROUGH THE AREA. THERE IS THE POTENTIAL FOR ISOLATED STRONG TO
SEVERE STORMS...PRIMARILY ACROSS NW PORTIONS OF THE FA. AS THE
FRONTAL BOUNDARY SAGS SOUTH SHOWER AND THUNDERSTORM ACTIVITY WILL
TAPER OFF ACROSS NORTHERN PORTIONS OF THE FA WEDNESDAY NIGHT. SOME
LINGERING ACTIVITY WILL REMAIN ACROSS EXTREME SOUTHERN PORTIONS OF
THE FA BY THE END OF THE SHORT TERM.

WARM SOUTHERLY FLOW WILL ALLOW FOR TEMPERATURES TO CLIMB INTO THE
80S AGAIN FOR THE DAY ON WEDNESDAY. TEMPERATURES WILL DROP DOWN
INTO THE 60S WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AN UNSETTLED PATTERN IS FORECAST TO PERSIST THROUGH THE PERIOD.

PERIOD STARTS WITH AN UPPER RIDGE IN PLACE. A HUMID AND UNSTABLE
AIRMASS CIRCULATING AROUND A SURFACE HIGH CENTERED TO THE EAST WILL
RESULT IN A CHANCE OF THUNDERSTORMS ON THURSDAY MAINLY OVER
SOUTHEAST COUNTIES. SIMILAR CONDITIONS FRIDAY MAY RESULT IN A FEW
MORE THUNDERSTORMS...POSSIBLY AIDED BY COOLING ALOFT AS THE UPPER
RIDGE BEGINS TO ERODE.

ORGANIZED AND WIDESPREAD CONVECTION WILL BE POSSIBLE SATURDAY
THROUGH MONDAY WHEN A SLOW MOVING FRONTAL BOUNDARY IS PUSHED
SOUTHEASTWARD TO ILN BY A BROAD UPPER TROUGH. THE CHANCE FOR
THUNDERSTORMS WILL PERSIST OVER PARTS OF THE AREA ON TUESDAY WHEN
THE FRONTAL BOUNDARY IS PROGGED TO LINGER TO THE SOUTH.

WARM CONDITIONS WITH HIGHS IN THE 80S ARE IN STORE FOR THURSDAY
THROUGH SATURDAY IN A SOUTHERLY FLOW AHEAD OF THE FRONT. READINGS IN
THE 70S ARE EXPECTED SUNDAY THROUGH TUESDAY IN THE COOLER AIRMASS
BEHIND THE FRONT.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CONVECTION DEVELOPING ACROSS THE REGION WILL POTENTIALLY AFFECT
ALL TERMINALS DURING THE EARLY PART OF THE TAF PERIOD. HEAVIEST
DOWNPOURS COULD BRIEFLY REDUCE VISIBILITY TO IFR. BUT FELT THAT
MVFR CONDITIONS WITH THE STORMS WAS MORE LIKELY. SOME SHOWERS OR
POSSIBLY THUNDERSTORMS COULD LINGER AFTER 00Z. BUT AT THIS POINT
THE POTENTIAL WAS LOW ENOUGH TO NOT HAVE FURTHER MENTION WITHIN
THE TAFS.

GUIDANCE IS SUGGESTING THAT LOW LEVEL MOISTURE WILL INCREASE LATE
TONIGHT. SIGNALS ARE MIXED ON WHETHER THAT WILL MANIFEST ITSELF
AS CLOUDS OR MIST OR BOTH. FORECAST CONTINUES WITH STRATUS AROUND
MVFR/IFR THRESHOLD. EXCEPTION IS FOR CINCINNATI TERMINALS WHERE
MIST/FOG MAY BE A BETTER POSSIBILITY.

OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND EVENING
AND AGAIN SATURDAY INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...
Hazardous weather outlook, May 26, 3:29 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT TUE MAY 26 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
329 PM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE
EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE WITH SOME OF THESE
STORMS...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE MOST
FAVORABLE TIMING FOR SEVERE WEATHER WILL BE BEFORE 10PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN ON
WEDNESDAY AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STRONG TO SEVERE STORMS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Special weather statement, May 26, 4:19 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
419 PM EDT TUE MAY 26 2015

OHZ070-077-262045-
BUTLER OH-HAMILTON OH-
419 PM EDT TUE MAY 26 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HAMILTON AND BUTLER
COUNTIES THROUGH 445 PM EDT...

AT 418 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GRANDVIEW...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLERAIN TOWNSHIP...
FOREST PARK...FAIRFIELD...HAMILTON AND MONROE.

ALSO...DENT...MONFORT HEIGHTS...NEW HAVEN...WHITE OAK...ALERT...NEW
BALTIMORE...GROESBECK...NORTH COLLEGE HILL...OKEANA AND NORTHGATE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3929 8482 3956 8459 3944 8433 3940 8434
      3912 8464 3910 8468 3914 8472 3915 8475
      3913 8478 3915 8482
Special weather statement, May 26, 4:26 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT TUE MAY 26 2015

OHZ043-044-051>053-262100-
CHAMPAIGN OH-CLARK OH-LOGAN OH-MIAMI OH-SHELBY OH-
426 PM EDT TUE MAY 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SHELBY...
MIAMI...SOUTHWESTERN LOGAN...NORTHWESTERN CLARK AND WESTERN CHAMPAIGN
COUNTIES THROUGH 500 PM EDT...

AT 425 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM TROY TO CASSTOWN TO NORTH HAMPTON...MOVING NORTH AT 40
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA...ST. PARIS...
SIDNEY AND WEST LIBERTY.

ALSO...DIALTON...CHRISTIANSBURG...FARRINGTON...TERRE HAUTE...
THACKERY...FLETCHER...WESTVILLE...MILLERSTOWN...KISER LAKE STATE PARK
AND LOCKINGTON ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

LAT...LON 4036 8424 4037 8395 4032 8369 3995 8391
      3998 8413 4001 8434
Special weather statement, May 26, 4:34 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
434 PM EDT TUE MAY 26 2015

KYZ091>093-095-OHZ077-262100-
KENTON KY-BOONE KY-CAMPBELL KY-GRANT KY-HAMILTON OH-
434 PM EDT TUE MAY 26 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HAMILTON...NORTHERN
GRANT...CAMPBELL...BOONE AND KENTON COUNTIES THROUGH 500 PM EDT...

AT 433 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BEAVERLICK...MOVING NORTH AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UNION...INDEPENDENCE...
FLORENCE...BURLINGTON...ERLANGER...TAYLOR MILL...FORT MITCHELL...
DELHI TOWNSHIP...UNIVERSITY OF CINCINNATI...NEWPORT...HIGHLAND
HEIGHTS...FORT THOMAS...COVINGTON...NORWOOD AND DOWNTOWN CINCINNATI.

ALSO...ATWOOD...HUEYS CORNERS...RICHWOOD...BANK LICK...RICEDALE...
WHITE TOWER...OAKBROOK...ELSMERE...LATONIA LAKES AND EDGEWOOD ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3876 8467 3878 8466 3882 8473 3885 8476
      3885 8477 3886 8479 3888 8478 3889 8479
      3924 8464 3916 8437 3876 8460
Local storm report, May 26, 4:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     4 SW DOWNTOWN COLUMBUS  39.92N 83.04W
05/26/2015                   FRANKLIN           OH   PUBLIC

            ONE SMALL LIMB DOWN. TIME ESTIMATED FROM RADAR.

&&

KURZ
Local storm report, May 26, 4:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     WILLIAMSTOWN            38.64N 84.56W
05/26/2015                   GRANT              KY   PUBLIC

            A COUPLE LARGE LIMBS DOWN AT LEAST 5 INCHES IN DIAMETER.
            TIME ESTIMATED FROM RADAR.

&&

KURZ
Special weather statement, May 26, 4:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
446 PM EDT TUE MAY 26 2015

OHZ070-071-077-262115-
BUTLER OH-HAMILTON OH-WARREN OH-
446 PM EDT TUE MAY 26 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WARREN...NORTHEASTERN
HAMILTON AND EASTERN BUTLER COUNTIES THROUGH 515 PM EDT...

AT 443 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
EVENDALE...MOVING NORTH AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SHARONVILLE...
FAIRFIELD...WEST CHESTER...HAMILTON...KINGS ISLAND...MASON...
MONROE...SPRINGBORO...MIDDLETOWN AND FRANKLIN.

ALSO...SPRINGDALE...PISGAH...BECKETT RIDGE...SOCIALVILLE...LANDEN...
MAUD...HUGHES...MAUSTOWN...NEW MIAMI AND HAGEMAN ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3957 8457 3957 8448 3959 8448 3959 8429
      3958 8415 3915 8435 3924 8464

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:58 PM EDTSpecial Weather StatementILNWarren32 min
May 26, 3:30 PM EDTSpecial Weather StatementILNButler, Montgomery30 min
May 26, 3:58 PM EDTSpecial Weather StatementILNClark, Greene, Miami, Montgomery32 min
May 26, 4:12 PM EDTSpecial Weather StatementILNFairfield33 min
May 26, 4:14 PM EDTSpecial Weather StatementILNAuglaize, Darke, Mercer31 min
May 26, 4:19 PM EDTSpecial Weather StatementILNButler26 min
May 26, 4:26 PM EDTSpecial Weather StatementILNMiami, Shelby34 min
May 26, 4:31 PM EDTSevere Thunderstorm WarningILNHocking44 min
May 26, 4:34 PM EDTSpecial Weather StatementILNHamilton26 min
May 26, 4:46 PM EDTSpecial Weather StatementILNButler29 min
May 26, 4:52 PM EDTSevere Thunderstorm WarningILNClermont38 min
May 26, 4:59 PM EDTSpecial Weather StatementILNLogan31 min
May 26, 5:02 PM EDTSpecial Weather StatementILNFairfield28 min
May 26, 5:05 PM EDTAreal Flood AdvisoryILNHamilton115 min
May 26, 5:14 PM EDTSevere Thunderstorm WarningILNClermont, Clinton, Greene, Warren46 min
May 26, 5:31 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland44 min
May 26, 5:56 PM EDTSpecial Weather StatementILNChampaign, Union34 min
May 26, 6:13 PM EDTSpecial Weather StatementILNMadison32 min
May 26, 6:30 PM EDTSpecial Weather StatementILNUnion30 min
May 26, 6:42 PM EDTSpecial Weather StatementILNFranklin33 min
May 26, 7:17 PM EDTSpecial Weather StatementILNDelaware28 min
May 26, 7:30 PM EDTSpecial Weather StatementILNAdams30 min
May 26, 7:43 PM EDTSpecial Weather StatementILNRoss32 min
May 26, 7:56 PM EDTSpecial Weather StatementILNAdams34 min
May 26, 2:01 PM EDTSpecial Weather StatementILNPendleton29 min
May 26, 2:28 PM EDTSpecial Weather StatementILNCampbell32 min
May 26, 3:18 PM EDTSpecial Weather StatementILNCarroll27 min
May 26, 3:47 PM EDTSpecial Weather StatementILNCarroll28 min
May 26, 4:04 PM EDTSpecial Weather StatementILNBoone, Gallatin26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.